Tuesday, March 14, 2006

Leg, foot pain

Little did I know I was slowly poisoning my body...
I was afraid I was doomed to walk as an old lady...

9 comments:

Anonymous said...

I was using splenda for about a year all the time in everything that I ate and drank but I started having aches in my body, my legs and hands were hurting all the time and then every joint in my body would hurt and my tounge was tingaling on my left side, then I felt like my heart would skip a beat every so often but, when I read some other peoples storys about splenda, I stopped using it. Its been about 3 weeks now...and I am feeling so much better. I sure hope I heal up a 100%.

SW said...

12/24/07:
Whether this has to do with my Splenda consumption or not, I do not know. I'm going to give up using Splenda for a few weeks to see what happens. I use several packets of Splenda a day in my coffee and herb tea. I'm switching to Xylitol now. I have been using Spenda for a couple years now, and everything has seemed just fine until recently. For the last few weeks, I've frequentily woken in the middle of the night with severe, and I mean extremely severe, muscle cramps in my legs and feet. I"ve had to somehow get out of bed and put my feet flat the floor and then stretch my legs. There have been times that the cramping was so bad that my legs and feet were sore and hurt for several days after an episode. I"ve had cramps on occasion years ago, but nothing in comparison to the severity of these cramps.

Other than adding Splenda to my diet, nothing else has changed. I've used a clacium/magnesium supplement off and on for years, but it has not helped in this matter.

I will see if the cramps subside with discontinuance of my use of Splenda or not, and then in a few weeks, I will report back. Has anyone else had severe cramping like this?

Update 12/26/07:
After reading many of the stories on your site, I can say that I have been experiencing lots of other symptoms that I simply did not relate to the Splenda.

For example, I've noticed for several months now that I often feel bloated in my stomach, not intestines. But, I have so much gas, sometimes I can't even go out of the house. It's horrible. I just attributed it to sugar or wheat consumption. When I stop the sugar and wheat, it pretty much goes away--only thing is, I also stop drinking coffee and tea as well, while I do some sort of "cleanse." I decided to try and use sugar in my coffee and see how I feel. Much better! Still some bloat, but it's only been a couple days since stopping the Splenda.

One of the things I read about that others have had problems with is their mental status. Oh MAN! I've been going crazy, and even have recently been receiving SS Disability payments, in part due to this awful depression, unable to mentally focus, (physically too--my eyesight is getting really bad) can't seem to get a grip and do anything. Well, I NEVER was like that before. Yes, most of us have episodes of depression or confusion from time to time, but to stay that way for months on end? My memory has been going, all the ideas I've always had have just disappeared into thin air, I've been wondering around aimlessly in a mental mire. I've lost all my money, property, etc. My family is very concerned, as I am a well-educated professional, and have always been enthusiastic and energetic. I'm concerned too!

In case you are wondering, the other part of my disability is for the extreme herniated disk in my back that caused the most excruciating pain imaginable--and I have a high tolerance to pain. Surgery removed the disk, but I'm still having problems. That's common, but now I'm beginning to wonder if all this has stemmed from, or became exaggerated by, the Splenda consumption.

Once again, I will update all this after I've been off this substance for at least 2 or more weeks. Thanks for allowing me to share, and if this product really is responsible for people's suffering, the word needs to get out! It's unlikely that the FDA will do anything about it, just as they have done nothing about all the injuries from the use of phyenelanamine. (sp?)

Update 02/13/08:
I just wanted to update you on what has happened since I stopped using Splenda. When I was first introduced to Splenda, I thought, "Boy, this is great. Made from sugar, but not a toxic chemical. And no bad aftertaste." Well, the last part was true. But, Splenda turned out to be harmful to me.

As I mentioned, I was having the worst cramps imaginable, for months! They would wake me up in the night. I couldn't get on my feet fast enough to try and stretch them out. It was even starting to cramp up the outside of my legs, just above my ankles. The pain was excruciating!

Well, I stopped the Splenda, and was continuing to have cramps, so I thought, "no, it's not the Spenda." Within a week, however, the cramping began to diminish. It's been almost two months now, and they have completely subsided. I have not had a cramp for about three weeks. Nothing else in my diet, supplements, or life style changed in the least.

If that wasn't good enough, here's the really excellent part of my story. I am no longer confused! I have been on disability, but my mind has cleared up and I'm going back to work next week. This is really amazing! And to think that I lost so much time at work, almost lost my house because I couldn't make the payments, took a toll on taxpayers via SS, and on and on.

So, there will be no more Splenda for me! And I hope this helps others who are having physical or mental problems that just can't be accounted for. I don't need drugs to treat the symptoms of this product. The solution is easy. Just say NO to Splenda!

And, Thank YOU for having the courage and taking your valuable time to make this website and the information available to the world!

SW
Paradise, CA

Mark Yannone said...

The widespread psychological effects of Splenda are simply astounding, just like yours. You will be a renewed human being when the effects finally wear off.

Johnson & Johnson is selling a rattlesnake and a snake bite kit. If you go to their Web site you will see that they blame Splenda's side effects on "lifestyle" causes. For example, the explosive intestinal gas, according to them, is caused by gulping air when you eat! Lucky for you, they sell a cure for gas. Isn't that nice of them?

This is a scam of the first order. The FDA has to be in on it. They must be getting sizable weekly checks to remain quiet and defend Splenda when prompted. The evidence against Splenda is overwhelming.

Welcome back to the land of the living. Spread the word; you're in good company.

Now you can have a Happy New Year!

Mark

Mark Yannone said...

Here is one Splenda story that included severe leg and foot pain.

Abdominal muscle cramping and heart muscle irregularities are also reported very frequently.

Here is another Splenda story that referred to painful jaw muscles.

Muscles do seem to be affected. Please write back with a follow-up and let us know the results of eliminating Splenda. It can take up to two weeks to be symptom-free.

Read product labels so you can avoid the generic form, sucralose, too. It's in hundreds of products.

Meanwhile, the calcium and magnesium you are taking are often helpful, so is potassium. Warmth from a mattress pad would also help.

SW said...

Yes, it really is great how things have changed for me since stopping the Splenda. My mind was so foggy I just could hardly function and I was driving myself and my family crazy! Yes, as you said, it is good to be back in the land of the living!

SW
Paradise, CA
02/13/08

Anonymous said...

Wow-
I'm reading all of these blogs and I can relate to soooo many of you. I've been using splenda for almost 3 years in my coffee and heavy chewer of orbit gum. During that time I've had burning tongue, panic attacks, menstral periods have changed to twice per month, fingers and feet joints are painful, gas problems, blurry eyesight, lack of concentration and foggy thoughts and the list could go on.
I've spent $$$$ at doctor's offices checking thyroid, arthritis, dentist office for my tongue, and almost a year of counseling for my panic attacks, high anxiety, severe PMS, etc... Beginning today, I'm going to go splenda free and check my improvement. I'm excited to have found this website b/c I'm 39 years old and for the past 2 years I have been NOT MYSELF. I know it and my husband has even told me. It hurts my feelings when he tells me that even though I know it is true. I've always been very active and also had an upbeat positive outlook. I'm have been so increadibly opposite of that over the past couple years.
I'm really excited to see that there might be a cure to all if it by quitting the splenda! I will check back in a few weeks with an update.
Wish me luck!

MT said...

I have been using Splenda for 4-5 years. I have leg and foot cramps, and hair loss. The hair loss is the latest thing I am coping with. Have you heard of hair loss before?

Anonymous said...

I recently discontinued using splenda after I linked it to leg and foot cramps that I was having during the night; the cramps were only relieved after I stood up and walked around, but would return once I was in bed again. Luckily, I was able to associate the cramps with my drinking iced tea with splenda. I have not had the cramps since I discontinued using splenda. However, I have been diagnosed with an enlarged liver and had to have my gallbladder removed recently--gallbladder disease developed within a 12 month period during the time that I was using splenda.

Anonymous said...

I actually looked up Splenda's side effects after leg cramps at night that would keep me awake. I am on a diet and I have been drinking coffee with Splenda in the morning. I am going to stop for two weeks and see what happens. Its interfering with my sleep and that is not a good thing.